Alert archive / Mississippi / Excessive Heat Warnings in 2021
Excessive Heat Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this excessive heat warning at Aug 22, 2021, 3:08 PM CDT for Phillips County, Arkansas; Coahoma County, Quitman County, Tallahatchie County, Mississippi. It took effect at Aug 23, 2021, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2021, 3:08 PM CDT (20:08 UTC)
- In effect from
- Aug 23, 2021, 11:00 AM CDT
- Expired
- Aug 23, 2021, 7:55 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Phillips County, AR, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 137 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WWUS74 KMEG 222008 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 308 PM CDT Sun Aug 22 2021 ARZ058-MSZ010-011-020-230915- /O.NEW.KMEG.EH.W.0004.210823T1600Z-210824T0100Z/ /O.CON.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/ Phillips-Coahoma-Quitman-Tallahatchie- Including the cities of Helena, West Helena, Clarksdale, Marks, and Charleston 308 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 113 expected. * WHERE...In Mississippi, Coahoma, Quitman and Tallahatchie Counties. In Arkansas, Phillips County. * WHEN...The Heat Advisory remains in effect through 8 PM CDT this evening. For the Excessive Heat Warning, from 11 AM to 8 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ048-049-MSZ007-230915- /O.NEW.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ /O.CON.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/ St. Francis-Lee AR-Tunica- Including the cities of Forrest City, Marianna, and Tunica 308 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... * WHAT...Heat index values up to 110 expected. * WHERE...In Mississippi, Tunica County. In Arkansas, St. Francis and Lee AR Counties. * WHEN...Through 8 PM CDT this evening, and again from 11 AM to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-035-036-MOZ113-115-MSZ001-008-012-TNZ001-002- 019-048-049-088-230915- /O.NEW.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- Dunklin-Pemiscot-DeSoto-Tate-Panola-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Kennett, Caruthersville, Southaven, Olive Branch, Senatobia, Batesville, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 308 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 11 AM to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
5 follow-up statements
195 WWUS74 KMEG 230050 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 750 PM CDT Sun Aug 22 2021 ARZ058-MSZ010-011-020-230900- /O.CAN.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/ /O.CON.KMEG.EH.W.0004.210823T1600Z-210824T0100Z/ Phillips-Coahoma-Quitman-Tallahatchie- Including the cities of Helena, West Helena, Clarksdale, Marks, and Charleston 750 PM CDT Sun Aug 22 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... ...THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME AT 8 PM... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 113 expected. * WHERE...In Mississippi, Quitman, Tallahatchie and Coahoma Counties. In Arkansas, Phillips County. * WHEN...From 11 AM to 8 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ ARZ048-049-MSZ007-230900- /O.CAN.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/ /O.CON.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ St. Francis-Lee AR-Tunica- Including the cities of Forrest City, Marianna, and Tunica 750 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... ...THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME AT 8 PM.... * WHAT...Heat index values up to 110 expected. * WHERE...In Mississippi, Tunica County. In Arkansas, Lee AR and St. Francis Counties. * WHEN...From 11 AM to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ ARZ009-018-026>028-035-036-MOZ113-115-MSZ001-008-012-TNZ001-002- 019-048-049-088-230900- /O.CON.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- Dunklin-Pemiscot-DeSoto-Tate-Panola-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Kennett, Caruthersville, Southaven, Olive Branch, Senatobia, Batesville, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 750 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 11 AM to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$
277 WWUS74 KMEG 230809 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 309 AM CDT Mon Aug 23 2021 ARZ058-MSZ010-011-020-231615- /O.NEW.KMEG.EH.W.0005.210824T1600Z-210825T0100Z/ /O.CON.KMEG.EH.W.0004.210823T1600Z-210824T0100Z/ Phillips-Coahoma-Quitman-Tallahatchie- Including the cities of Helena, West Helena, Clarksdale, Marks, and Charleston 309 AM CDT Mon Aug 23 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Dangerously hot conditions with heat index values of 108 to 113 degrees. * WHERE...In Mississippi, Coahoma, Quitman and Tallahatchie Counties. In Arkansas, Phillips County. * WHEN...For the Excessive Heat Warning, from 11 AM this morning to 8 PM CDT this evening. For the Excessive Heat Warning, from 11 AM to 8 PM CDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ ARZ009-018-026>028-035-036-048-049-MOZ113-115-MSZ001-007-008-012- TNZ001-002-019-048-049-088-231615- /O.NEW.KMEG.HT.Y.0014.210824T1600Z-210825T0100Z/ /O.CON.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Dunklin-Pemiscot-DeSoto-Tunica-Tate-Panola- Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Batesville, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 309 AM CDT Mon Aug 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Heat index values 103 to 108. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...For the Heat Advisory, from 11 AM this morning to 8 PM CDT this evening. For the Heat Advisory, from 11 AM to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ MSZ021-231615- /O.NEW.KMEG.HT.Y.0014.210824T1600Z-210825T0100Z/ /O.EXA.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ Yalobusha- Including the cities of Water Valley and Coffeeville 309 AM CDT Mon Aug 23 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Heat index values 103 to 108. * WHERE...Yalobusha County. * WHEN...For the Heat Advisory, from 11 AM this morning to 8 PM CDT this evening. For the Heat Advisory, from 11 AM to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ PWB
714 WWUS74 KMEG 231205 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED National Weather Service Memphis TN 705 AM CDT Mon Aug 23 2021 ARZ058-MSZ010-011-020-232100- /O.CON.KMEG.EH.W.0004.210823T1600Z-210824T0100Z/ /O.CON.KMEG.EH.W.0005.210824T1600Z-210825T0100Z/ Phillips-Coahoma-Quitman-Tallahatchie- Including the cities of Helena, West Helena, Clarksdale, Marks, and Charleston 705 AM CDT Mon Aug 23 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Dangerously hot conditions with heat index values of 108 to 113 degrees. * WHERE...In Mississippi, Quitman, Tallahatchie and Coahoma Counties. In Arkansas, Phillips County. * WHEN...For the Excessive Heat Warning, from 11 AM this morning to 8 PM CDT this evening. For the Excessive Heat Warning, from 11 AM to 8 PM CDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ ARZ009-018-026>028-035-036-048-049-MOZ113-115-MSZ001-007-008-012- 021-TNZ001-002-019-048-049-088-232100- /O.CON.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ /O.CON.KMEG.HT.Y.0014.210824T1600Z-210825T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Dunklin-Pemiscot-DeSoto-Tunica-Tate-Panola- Yalobusha-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Batesville, Water Valley, Coffeeville, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 705 AM CDT Mon Aug 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Heat index values 103 to 108. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...For the Heat Advisory, from 11 AM this morning to 8 PM CDT this evening. For the Heat Advisory, from 11 AM to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ PWB
287 WWUS74 KMEG 232010 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 310 PM CDT Mon Aug 23 2021 ARZ058-MSZ010-011-020-240415- /O.CON.KMEG.EH.W.0004.000000T0000Z-210824T0100Z/ /O.CON.KMEG.EH.W.0005.210824T1600Z-210825T0100Z/ Phillips-Coahoma-Quitman-Tallahatchie- Including the cities of Helena, West Helena, Clarksdale, Marks, and Charleston 310 PM CDT Mon Aug 23 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Dangerously hot conditions with heat index values of 108 to 113 degrees. * WHERE...In Mississippi, Quitman, Tallahatchie and Coahoma Counties. In Arkansas, Phillips County. * WHEN...Through 8 PM CDT this evening, and again from 11 AM to 8 PM CDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-035-036-048-049-MOZ113-115-MSZ001-007-008-012- 021-TNZ001-002-019-048-049-088-240415- /O.CON.KMEG.HT.Y.0013.000000T0000Z-210824T0100Z/ /O.CON.KMEG.HT.Y.0014.210824T1600Z-210825T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Dunklin-Pemiscot-DeSoto-Tunica-Tate-Panola- Yalobusha-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Batesville, Water Valley, Coffeeville, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 310 PM CDT Mon Aug 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Heat index values 103 to 108. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Through 8 PM CDT this evening and again from 11 AM to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
951 WWUS74 KMEG 240055 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 755 PM CDT Mon Aug 23 2021 ARZ058-MSZ010-011-020-240900- /O.CAN.KMEG.EH.W.0004.000000T0000Z-210824T0100Z/ /O.CON.KMEG.EH.W.0005.210824T1600Z-210825T0100Z/ Phillips-Coahoma-Quitman-Tallahatchie- Including the cities of Helena, West Helena, Clarksdale, Marks, and Charleston 755 PM CDT Mon Aug 23 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... ...THE EXCESSIVE HEAT WARNING FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME AT 8 PM... * WHAT...Dangerously hot conditions with heat index values of 108 to 113 degrees. * WHERE...In Mississippi, Quitman, Tallahatchie and Coahoma Counties. In Arkansas, Phillips County. * WHEN...From 11 AM to 8 PM CDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ ARZ009-018-026>028-035-036-048-049-MOZ113-115-MSZ001-007-008-012- 021-TNZ001-002-019-048-049-088-240900- /O.CAN.KMEG.HT.Y.0013.000000T0000Z-210824T0100Z/ /O.CON.KMEG.HT.Y.0014.210824T1600Z-210825T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Dunklin-Pemiscot-DeSoto-Tunica-Tate-Panola- Yalobusha-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Batesville, Water Valley, Coffeeville, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 755 PM CDT Mon Aug 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... ...THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME AT 8 PM... * WHAT...Heat index values 103 to 108. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 11 AM to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this excessive heat warning went out at Aug 22, 12:34 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 22, 12:34 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1234 PM CDT Sun Aug 22 2021
.UPDATE...
Updated for 18z Aviation Discussion
&&
PREV DISCUSSION... /issued 340 AM CDT Sun Aug 22 2021/
DISCUSSION...
Mid-level heights are building over the Lower MS Valley,
indicating the much advertised pattern chance is commencing. The
subtropical ridge is currently anchored over east TX and LA,
nosing poleward to near Lake Michigan. A weak cold front will dip
into the area this morning, bringing drier air into the region.
Northwesterly flow aloft is already drying out the column, as
noted by the GOES precipitable water estimates near 1.25" over
west TN. Numerical guidance supports this trend, maintaining a
relatively dry air mass through midweek, though the moisture
along/west of the MS River won't be scoured out as much as areas
farther east.
Most of the CWA will remain dry today. However, there is a
potential for a few afternoon showers or thunderstorms along the
TN River into northeast MS. Coverage should be very limited with
PoPs confined to the afternoon period. I also wouldn't rule out a
stray shower over the MS Delta near Helena-West Helena or
Clarksdale, but confidence is even lower for this area so it won't
be carried in the forecast. The drier air mass today will limit
the extent of 105F+ heat indices. The current Heat Advisory for
today looks to be in good shape with 105F heat indices again
confined to areas southwest of the Memphis metro.
Generally dry weather is expected again tomorrow, but a few
afternoon storms are possible, mainly west of the MS River, where
the deeper moisture will persist. The heat and humidity will be
the main story over the next several days. Despite the general
decrease in column moisture, the boundary layer will remain quite
humid. Afternoon dewpoints are forecast to remain in the mid 70s
with temperatures climbing into the low/mid 90s. This will result
in heat indices at or above 105F across roughly the western half
of the Mid-South Monday through Wednesday. Slightly drier air
should limit this potential toward the TN River and across
northeast MS.
Medium range guidance has been breaking down the subtropical ridge
by Wednesday, but the latest runs are holding strong with a 595
dam ridge at 500 mb centered over the Central Plains/Ozarks
region. This could prolong the hot/dry conditions a bit longer
than previously thought. With that in mind, there is fairly good
agreement on an easterly wave tracking across the Southeast on the
southern flank of the ridge by late week. While this wave may
(GFS/CMC) or may not (ECMWF) affect the Mid-South directly, we do
anticipate an uptick in moisture and slightly cooler temperatures.
Thus, we'll continue the trend of moderating temperatures late
week and a return of widespread 20-30% PoPs.
MJ
&&
.AVIATION...
18Z TAFs
Mostly dry conditions expected this afternoon due to a building
upper level ridge. TSRA chances limited to areas north and east of
TUP.
Maintained MVFR/IFR conditions overnight at TUP and MKL
respectively, given nil winds, clear skies and relatively high
greenness and soil moisture. Conditions are expected to improve
shortly after sunrise.
17
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Lee AR-Phillips-
St. Francis.
MO...None.
MS...Heat Advisory until 8 PM CDT this evening for Coahoma-Quitman-
Tallahatchie-Tunica.
TN...None.
&&Hazardous weather outlook, Aug 22, 4:20 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 420 AM CDT Sun Aug 22 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 420 AM CDT Sun Aug 22 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Heat index values are forecast to top 105 degrees across portions of the Mississippi and Arkansas delta this afternoon. A Heat Advisory is in effect through 8 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot and humid conditions will prevail across much of the Mid- South Monday through Wednesday. Heat index values are forecast to reach or exceed 105 degrees in many areas. Heat Advisories will likely be needed during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:08 PM CDT | Heat Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lee and 3 more | 29 hr |
| Aug 21, 7:17 PM CDT | Special Weather Statement | MEG | Lafayette | 28 min |
Nearby
Excessive Heat Warnings in Mississippi, 2021Excessive Heat Warnings in Arkansas, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.